Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Mar 2, 2007, 3:26 AM EST for Jones County, Onslow County, North Carolina. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2007, 3:26 AM EST (08:26 UTC)
- Expired
- Mar 2, 2007, 4:00 AM EST
- In force
- 34 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
Counties Jones County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 47 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 2:45 AM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMHX 020826
SVRMHX
NCC103-133-020900-
/O.NEW.KMHX.SV.W.0001.070302T0826Z-070302T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
326 AM EST FRI MAR 2 2007
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JONES COUNTY IN EASTERN NORTH CAROLINA...
ONSLOW COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITIES OF...PUMPKIN CENTER...PINEY GREEN...NEW
RIVER STATION...JACKSONVILLE...HALF MOON...
* UNTIL 400 AM EST
* AT 321 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HALF MOON...AND MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES NORTHWEST OF PINEY GREEN BY 330 AM EST...
MAYSVILLE BY 345 AM EST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3488 7765 3466 7743 3484 7710 3504 7712
3511 7725
$$
201 follow-up statement
000
WWUS52 KMHX 020839
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
339 AM EST FRI MAR 2 2007
NCC103-133-020900-
/O.CON.KMHX.SV.W.0001.000000T0000Z-070302T0900Z/
JONES NC-ONSLOW NC-
339 AM EST FRI MAR 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EST
FOR ONSLOW AND JONES COUNTIES...
AT 334 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HALF MOON...MOVING
NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MAYSVILLE BY 345 AM EST...
POLLOCKSVILLE BY 350 AM EST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3488 7765 3466 7743 3484 7710 3504 7712
3511 7725
$$
20What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 1:44 AM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Mar 2, 1:44 AM EST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
144 AM EST FRI MAR 2 2007
.SHORT TERM /TODAY THROUGH SATURDAY/...STRONG CONVECTION CURRENTLY
OCCURRING ALONG FRONTAL BOUNDARY EXTENDING WRN NC ACROSS THE SC
PIEDMONT INTO SRN GA AND NRN FL. SOME TSTMS HAVE MOVED INTO
EXTREME SE NC WEST OF ILM. AIRMASS ACROSS THE MHX CWA STILL
RELATIVELY STABLE WITH MORE OF A SE FLOW OFF THE COOL OCEAN WITH
DEWPOINTS IN THE 50S. DEWPOINTS IN THE 60S FURTHER S OVER THE ILM
AND CAE CWAS. AS THIS MORE MOIST AIR ADVECTS NORTH AND FLOW VEERS
TO MORE S/SSW...ANTICIPATE A HIER SVR THREAT FOR OUR CWA GIVEN
STRONG LOW-LEVEL WIND FIELDS WITH LOCAL VWP AND SPECIAL 06Z
SOUNDING INDICATING 60 KT AT 2000 FT. TORNADO WATCH LIKELY TO BE
ISSUED IN THE NEXT HOUR OR TWO FOR AREA. CONSENSUS OF MODELS IS
THAT BEST SEVERE THREAT AND HIEST POPS WILL RUN THRU ABOUT 15Z
WITH ACTIVITY TAPERING OFF FROM THE WEST THRU MID-LATE AFTERNOON.
SKIES SHOULD CLEAR TONIGHT WITH TEMPS COOLING TO THE LOWER 40S.
SATURDAY SHOULD BE MOSTLY SUNNY AND MILD WITH A WSW FLOW AND TEMPS
AGAIN WELL INTO THE 60S.
&&
.AVIATION /07Z-06Z/...STILL VFR AT THE TAF SITES WITH THE MAIN
INITIAL CONCERN BEING GUSTY WINDS. WILL HAVE MVFR WITH OCCASIONAL
IFR CONDITIONS PRIMARY IN THE 09Z TO 15Z WINDOW AS WIDESPREAD
SHOWERS/TSTMS AFFECT THE REGION.
&&
.MARINE...WINDS HAVE INCREASED TO NEAR GALE FORCE OVER THE COASTAL
WATERS WITH DIAMOND BUOY REPORTING 31-41 KT. GALES SHOULD EXTEND
TO THE SOUNDS SOON. WILL MAKE A FEW MINOR CHANGES TO THE FIRST
PERIOD FCST. REMAINDER OF FCST REMAINS ON TRACK.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL NOON EST TODAY FOR NCZ095-098-103-104.
WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR NCZ047-081-095-
098-103-104.
MARINE...GALE WARNING UNTIL 10 AM EST THIS MORNING FOR AMZ130-135-150-
158.
GALE WARNING UNTIL 11 AM EST THIS MORNING FOR AMZ152-154-156.
&&
SHORT TERM...COLLINS
LONG TERM...PRINGLE
AVIATION...COLLINS
MARINE...PRINGLEHazardous weather outlook, Mar 2, 3:10 AM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 310 AM EST FRI MAR 2 2007 AMZ130-135-150-152-154-156-158-NCZ029-044>047-079>081-090>095-098- 103-104-030815- ALBEMARLE SOUND-PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-MARTIN-PITT- WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE- DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 310 AM EST FRI MAR 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING. THE PRIMARY THREAT WILL BE STRONG DAMAGING WINDS. A GALE WARNING IS IN EFFECT FOR ALL COASTAL WATERS AND SOUNDS. A HIGH SURF ADVISORY IS IN EFFECT FOR THE COAST OF CARTERET AND ONSLOW COUNTIES AND THE OUTER BANKS. THERE IS THE POSSIBILITY OF MINOR SOUNDSIDE FLOODING ALONG SOUTH FACING BEACHES OF HYDE AND DARE COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING. 11
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:30 AM EST | Special Marine Warning | MHX | 30 min | |
| Mar 2, 5:22 AM EST | Tornado Warning | MHX | Beaufort | 14 min |
| Mar 2, 8:08 AM EST | Tornado Warning | MHX | Pamlico | 15 min |
| Mar 2, 8:14 AM EST | Special Marine Warning | MHX | 46 min | |
| Mar 2, 8:26 AM EST | Tornado Warning | MHX | Hyde | 34 min |
| Mar 2, 8:32 AM EST | Tornado Warning | MHX | Carteret | 43 min |
| Mar 2, 8:55 AM EST | Special Marine Warning | MHX | 35 min | |
| Mar 2, 9:21 AM EST | Special Marine Warning | MHX | 39 min | |
| Mar 2, 9:42 AM EST | Special Marine Warning | MHX | 48 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.